Alert archive / Florida / Gale Warnings in 2018
Gale Warning 2, NWS Miami, FL
NWS Miami, FL issued this gale warning at Dec 20, 2018, 4:09 AM EST. It took effect at Dec 20, 2018, 10:00 AM EST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 4:09 AM EST (09:09 UTC)
- In effect from
- Dec 20, 2018, 10:00 AM EST
- Expired
- Dec 22, 2018, 4:00 AM EST
- In force
- 42 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
714 WHUS72 KMFL 200909 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 409 AM EST Thu Dec 20 2018 AMZ650-651-670-671-201715- /O.EXT.KMFL.SC.Y.0033.000000T0000Z-181220T1500Z/ /O.UPG.KMFL.GL.A.0001.181220T1200Z-181222T0900Z/ /O.NEW.KMFL.GL.W.0002.181220T1500Z-181222T0900Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 409 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST SATURDAY... The National Weather Service in Miami has issued a Gale Warning, which is in effect from 10 AM this morning to 4 AM EST Saturday. The Gale Watch is no longer in effect. * Winds and Seas...Southwest winds 20 to 25 kt increasing to 25 to 35 kts with frequent gusts up to 45 kt through the morning hours. Seas building to over 7 feet by mid morning and increasing to 10 to 18 feet by Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ610-630-GMZ656-657-676-201715- /O.EXT.KMFL.SC.Y.0033.000000T0000Z-181220T1500Z/ /O.UPG.KMFL.GL.A.0001.181220T1200Z-181222T0000Z/ /O.NEW.KMFL.GL.W.0002.181220T1500Z-181222T0900Z/ Lake Okeechobee-Biscayne Bay- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 409 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST SATURDAY... The National Weather Service in Miami has issued a Gale Warning, which is in effect from 10 AM this morning to 4 AM EST Saturday. The Gale Watch is no longer in effect. * Winds and Seas...Southwest winds 20 to 25 kt increasing to 25 to 35 kts with frequent gusts up to 45 kt. Seas building to over 7 feet by this afternoon, and 12 to 17 feet by Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
4 follow-up statements
631 WHUS72 KMFL 202259 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 559 PM EST Thu Dec 20 2018 AMZ610-630-650-651-670-671-GMZ656-657-676-210700- /O.CON.KMFL.GL.W.0002.000000T0000Z-181222T0900Z/ Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 559 PM EST Thu Dec 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * Winds and Seas...West winds 20 to 30 kt with gusts up to 50 kt. Seas 8 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
508 WHUS72 KMFL 210827 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 327 AM EST Fri Dec 21 2018 AMZ610-630-650-651-670-671-GMZ656-657-676-220900- /O.CON.KMFL.GL.W.0002.000000T0000Z-181222T0900Z/ Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 327 AM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * Winds and Seas...West-southwest winds 30 to 35 kt with gusts up to 45 kt. Seas building to 16 to 20 feet in the offshore Gulf and 9 to 13 feet in the offshore Atlantic later today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
531 WHUS72 KMFL 212143 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 443 PM EST Fri Dec 21 2018 AMZ650-651-670-671-GMZ656-657-220900- /O.CON.KMFL.GL.W.0002.000000T0000Z-181222T0900Z/ /O.NEW.KMFL.SW.Y.0002.181222T0900Z-181222T1500Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- 443 PM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM TO 10 AM EST SATURDAY... The National Weather Service in Miami has continue the Gale Warning until 4 AM EST Saturday, then a Small Craft Advisory for hazardous seas from 4 AM to 10 AM EST Saturday. * Winds and Seas...West winds 25 to 35 kt with gusts up to 50 kt early this evening before slowly decreasing to less than 20 knots late tonight. * Seas...7 to 12 feet this evening before slowly decreasing to less than 7 feet late Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ GMZ676-220900- /O.CON.KMFL.GL.W.0002.000000T0000Z-181222T0900Z/ /O.NEW.KMFL.SW.Y.0002.181222T0900Z-181222T2100Z/ Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 443 PM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM TO 4 PM EST SATURDAY... The National Weather Service in Miami has continued the Gale Warning until 4 AM EST Saturday for winds and seas, then a Small Craft Advisory for hazardous seas from 4 AM to 4 PM EST Saturday. * Winds and Seas...Northwest winds 25 to 35 kt with gusts up to 50 kt early this evening slowly decreasing to less than 20 knots late tonight. * Seas...13 to 18 feet early this evening slowly decreasing to less than 7 feet late Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ AMZ610-630-220900- /O.CON.KMFL.GL.W.0002.000000T0000Z-181222T0900Z/ Lake Okeechobee-Biscayne Bay- 443 PM EST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * Winds and Seas...West winds 20 to 30 kt with gusts up to 45 kt early this evening decreasing to less than 20 knots by late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
850 WHUS72 KMFL 220906 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 406 AM EST Sat Dec 22 2018 GMZ676-222100- /O.CAN.KMFL.SW.Y.0002.000000T0000Z-181222T2100Z/ /O.EXP.KMFL.GL.W.0002.000000T0000Z-181222T0900Z/ /O.NEW.KMFL.SC.Y.0034.181222T0906Z-181222T1500Z/ /O.NEW.KMFL.SW.Y.0003.181222T1500Z-181222T2100Z/ Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 406 AM EST Sat Dec 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect until 10 AM EST this morning. A Small Craft Advisory for hazardous seas is in effect from 10 AM this morning to 4 PM EST this afternoon. * Winds...Northwest winds around 20 knots this morning. * Seas...8 to 10 feet subsiding to 5 to 7 feet in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ AMZ670-671-GMZ656-657-221500- /O.CAN.KMFL.SW.Y.0002.000000T0000Z-181222T1500Z/ /O.EXP.KMFL.GL.W.0002.000000T0000Z-181222T0900Z/ /O.NEW.KMFL.SC.Y.0034.181222T0906Z-181222T1500Z/ Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- 406 AM EST Sat Dec 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING HAS EXPIRED... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect until 10 AM EST this morning. The Small Craft Advisory for hazardous seas has been cancelled. * Winds and Seas...Northwest winds around 20 knots this morning. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ650-651-221015- /O.CAN.KMFL.SW.Y.0002.000000T0000Z-181222T1500Z/ /O.EXP.KMFL.GL.W.0002.000000T0000Z-181222T0900Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- 406 AM EST Sat Dec 22 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... ...GALE WARNING HAS EXPIRED... The National Weather Service in Miami has cancelled the Small Craft Advisory for hazardous seas. Seas have dropped below hazardous levels in the nearshore Atlantic waters. $$ AMZ610-630-221015- /O.EXP.KMFL.GL.W.0002.000000T0000Z-181222T0900Z/ Lake Okeechobee-Biscayne Bay- 406 AM EST Sat Dec 22 2018 ...GALE WARNING HAS EXPIRED... $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this gale warning went out at Dec 20, 4:00 AM EST, 9 minutes earlier.
Area forecast discussion, Dec 20, 4:00 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Miami FL
400 AM EST Thu Dec 20 2018
.DISCUSSION...
TODAY AND TONIGHT: Potent and complex system is rapidly
developing across the Gulf of Mexico and southeastern US this
morning as a deepening upper level trough slides east.
Models are consistent with current radar and satellite loops which
keep the bulk of the rain and storms associated with the first
disturbance over the eastern Gulf of Mexico are expected to remain
west and north of our region this morning. However, isolated
activity currently over the Florida Straits is forecast to lift
north into the region into the morning hours. Overall, expect a
relative minimum in activity into at least early afternoon.
* Wind Threat: Due to the very strong developing low level jet,
outside of any convection, both today and Friday will be windy
days. We look to remain just below wind advisory criteria today,
but this will be monitored as winds pick up this morning. South
Florida should see sustained winds of 20 to 25 mph and frequent
gusts 30 to 35 mph.
The main convective wind threat will be maximized with the arrival
of the squall line late this afternoon and evening, though any
convective activity that develops in this environment will be
capable of strong, if not severe wind gusts.
* Tornadoes: Morning cloud cover from ongoing Gulf activity may
limit daytime heating somewhat, precluding a widespread tornado
outbreak. However, with the strong low level jet, veering flow,
the environment will be there for any storm to take advantage of
with at least an isolated tornado threat. The threat looks to be
in two phases: any discrete cells that can develop ahead of the
main squall line, and embedded QLCS activity within the squall
line as it moves through.
* Heavy Rain: Event total rainfall amounts through Friday afternoon
for South Florida are forecast to be look to range between 1 and 3
inches, most of this falling this afternoon and evening with the
main squall line. While the majority of South Florida is currently
in a minor to moderate drought and can handle some of this
rainfall, short period heavy bands may lead to at least minor
flooding if they occur. All of South Florida is under a marginal
risk for flash flooding.
* Coastal Flooding/High Surf: See the Beach Forecast section below
for more detailed information.
FRIDAY: Main frontal boundary is expected to be through the region
before daybreak Friday, though rain chances will linger through
much of the day as we remain under the influence of the deep upper
trough. With little instability, the storm threat will be non
existent with only gusty and quick moving showers. Outside of
showers, sustained winds will be 25 to 30 mph, with frequent gusts
over 40 mph possible. A wind advisory will likely be needed for
the day on Friday.
The passage of the upper level trough late in the day will bring
through a secondary boundary to clear out the region late Friday
night.
THIS WEEKEND INTO EARLY NEXT WEEK: No changes in the extended
forecast as high pressure builds across the state for the weekend
bringing a few days of cool and dry weather as we head into the
Christmas holiday. Highs may struggle to get into the 70s for the
weekend, with chilly overnight lows in the 40s and 50s. The high
center will move north and east early next week, bringing more
easterly flow and moderating the airmass with daytime highs
returning back into the mid to upper 70s. The easterly flow may
bring enough moisture for a few Atlantic showers to return back to
the forecast by Christmas day.
&&
.MARINE...Boating conditions will continue to rapidly deteriorate
this morning as the developing surface low moves across the northern
Gulf coast and through the southeastern US over the next 24 hours.
Expect south-southeast winds 20 to 25 knots after daybreak this
morning, becoming south 25 to 30 knots this afternoon out ahead of a
strong cold front. The cold front will drive a squall line through
the region late this afternoon into this evening, with the potential
for strong to severe storms. Winds become west-southwest 30 to 35
knots behind the front into Friday, gradually subsiding late on
Saturday as flow becomes more northwest.
This will drive seas to 15-18 feet in the offshore Gulf and 9-12ft
in the offshore Atlantic, peaking Friday afternoon.
A Gale Warning is now in effect for the open Gulf and Atlantic
waters through Friday.
&&
.BEACH FORECAST...The approach of this system will coincide with
the highest tides of the month, with the full moon on Saturday.
Extratropical surge predictions suggest the possibility of at
least minor coastal flooding along the Gulf coast, mainly with the
high tides. This looks most likely with the high tide tonight and
midday Friday high tides, but may linger into Saturday given the
strong onshore flow. In addition, the Gale force winds will drive
seas along the Gulf coast up to 8-12ft late tonight through
Saturday. A High Surf Advisory and Coastal Flood Statement are now
in effect along the Gulf coast from this afternoon. A High Risk
for Rip Currents is now in effect for both coasts.
Given the offshore flow component, it looks like the Atlantic coast
will remain below high surf criteria of 7ft along with a minimal
coastal flood threat. However, this will have to be monitored.
&&
.AVIATION...
A cold front is forecast to gradually spread SHRA across South
Florida beginning in the early morning hours over the Gulf,
spreading east. The frontal passage looks to move onshore along the
Gulf sometime after 18z. Timing is still uncertain, but it appears
to affect the Atlantic coast after 00z. There is a chance for +TSRA
including severe TS, with gusty wind in excess of 55kts, and
possibly isolated FC. Localized IFR will be possible through the TAF
period, and would be associated with any convection.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 82 64 69 52 / 60 100 20 10
Fort Lauderdale 82 67 70 55 / 50 100 20 0
Miami 82 67 70 55 / 50 100 20 0
Naples 80 65 68 55 / 100 80 30 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday afternoon for FLZ069.
High Surf Advisory from 1 PM this afternoon to 4 PM EST Saturday
for FLZ069.
High Rip Current Risk through Friday evening for FLZ168-172-173.
AM...Small Craft Advisory until 10 AM EST this morning for AMZ610-630-
650-651-670-671.
Gale Warning from 10 AM this morning to 4 AM EST Saturday for
AMZ610-630-650-651-670-671.
GM...Small Craft Advisory until 10 AM EST this morning for GMZ656-657-
676.
Gale Warning from 10 AM this morning to 4 AM EST Saturday for
GMZ656-657-676.
&&
DISCUSSION...88/ALM
MARINE...88/ALM
AVIATION...13
BEACH FORECAST...88/ALMHazardous weather outlook, Dec 19, 4:58 PM EST, 11 hours 11 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 458 PM EST Wed Dec 19 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 201000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 458 PM EST Wed Dec 19 2018 ...MODERATE RISK OF CURRENTS FOR ATLATIC BEACHES... ...STRONG STORMS POSSIBLE TONIGHT MAINLY OVER GULF WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a moderate risk of rip currents for the Atlantic beaches today. Thunderstorms: Thunderstorms will become increasingly possible through the night tonight, from the Gulf waters, progressing east. Some of the storms tonight may become strong, with lightning, gusty wind, waterspouts, and heavy rain are the main threats tonight, particularly for the Gulf waters. Waterspouts: Waterspouts are possible tonight. They will be possible across all South Florida waters. Wind: The wind is forecast to exceed 20 kts in the off shore Gulf waters, which may cause hazardous marine conditions for small craft. Also, there is a chance of strong gusts over the Gulf waters due to thunderstorms through the night, and possibly into tomorrow. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Increasing wind associated with a storm system is forecast to bring hazardous marine conditions for the Atlantic waters for Thursday through Saturday. The risk for rip currents on all South Florida beaches will also likely increase during this time. Thunderstorms continue to be possible across South Florida Thursday through early Friday morning. Some of the thunderstorms could become strong to severe, especially Thursday afternoon into Thursday night. Gusty wind, heavy rainfall, and lightning are the primary threats. There is also a slight risk of an isolated tornado or two. The gulf coast beaches of South Florida could see at least some minor coastal flooding during high tides late this week, due to the strong westerly winds and the westerly swell. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 4:40 AM EST | Coastal Flood Statement | MFL | Collier | 7 hr |
| Dec 20, 4:40 AM EST | Rip Current Statement | MFL | Broward, Collier, Miami-Dade, Palm Beach | 59 hr |
| Dec 20, 4:40 AM EST | High Surf Advisory | MFL | Collier | 59 hr |
| Dec 20, 6:48 AM EST | Special Weather Statement | MFL | Broward | 27 min |
| Dec 20, 7:13 AM EST | Special Weather Statement | MFL | Broward | 32 min |
| Dec 20, 7:42 AM EST | Special Weather Statement | MFL | Palm Beach | 33 min |
| Dec 20, 8:03 AM EST | Special Marine Warning | MFL | 27 min | |
| Dec 20, 8:24 AM EST | Special Marine Warning | MFL | 37 min | |
| Dec 20, 11:35 AM EST | Coastal Flood Statement | MFL | Monroe | 40 hr |
| Dec 20, 11:35 AM EST | Coastal Flood Advisory | MFL | Collier | 40 hr |
| Dec 20, 12:33 PM EST | Special Marine Warning | MFL | 57 min | |
| Dec 20, 1:23 PM EST | Special Weather Statement | MFL | Collier, Glades, Hendry | 52 min |
| Dec 20, 1:35 PM EST | Tornado Warning | MFL | Glades, Hendry | 25 min |
| Dec 20, 1:45 PM EST | Severe Thunderstorm Warning | MFL | Collier | 45 min |
| Dec 20, 1:51 PM EST | Special Marine Warning | MFL | 54 min | |
| Dec 20, 1:58 PM EST | Special Marine Warning | MFL | 62 min | |
| Dec 20, 2:21 PM EST | Special Weather Statement | MFL | Collier, Glades, Hendry | 54 min |
| Dec 20, 2:44 PM EST | Special Weather Statement | MFL | Palm Beach | 46 min |
| Dec 20, 2:46 PM EST | Tornado Warning | MFL | Collier | 29 min |
| Dec 20, 2:53 PM EST | Special Marine Warning | MFL | 67 min | |
| Dec 20, 3:13 PM EST | Special Weather Statement | MFL | Collier, Hendry | 62 min |
| Dec 20, 3:52 PM EST | Wind Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 28 hr |
| Dec 20, 5:44 PM EST | Special Marine Warning | MFL | 46 min | |
| Dec 20, 5:48 PM EST | Special Weather Statement | MFL | Monroe | 42 min |
| Dec 20, 6:28 PM EST | Special Weather Statement | MFL | Miami-Dade | 62 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.